Missouri, 2001

Damaging Wind in Missouri, May 30, 2001

May 30, 2001 · NWS SGF · 1 event in 1 county or zone

Large tree limbs were blown down around Thayer.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Large tree limbs were blown down around Thayer.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 1:50 PM CST, 9 hours 40 minutes earlier.

Area forecast discussion, May 30, 1:50 PM CST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR DIFFERENT CCF
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT WED MAY 30 2001

MAIN FOCUS THIS PERIOD WILL BE WITH PRECIPITATION CHANCES...TONIGHT
AND AGAIN ON FRIDAY.

SATELLITE SHOWING DRY SLOT PUSHING INTO SOUTHWEST PORTION OF CWA
THIS AFTERNOON...ALLOWING MORE HEATING TO TAKE PLACE AND HELPING TO
DESTABILIZE THE ATMOSPHERE.  LAPS CAPE DATA WAS SHOWING CAPES IN SW
CORNER INCREASING TO 300 TO 500 J/KG...AND WITHIN THE PAST HOUR
STORMS HAVE DEVELOPED ACROSS SW CORNER OF MO.

MODELS IN GENERAL AGREEMENT WITH MOVEMENT OF CURRENT SYSTEM ACROSS
MO TONIGHT BUT HAVE DIFFERING SOLUTIONS WITH RESPECT TO QPF.  HAVE
GENERALLY GONE WITH AN ETA/AVN BLEND FOR THE PERIOD.

SHORTWAVE WILL SLOWLY MOVE EASTWARD INTO MO TONIGHT WITH LOW LEVEL
JET PUSHING BEST MOISTURE TO THE NE OF AREA.  FLASH FLOODING DOES
NOT SEEM LIKE A PROBLEM TONIGHT.  WILL GO WITH BEST PRECIPITATION
CHANCES TO THE NORTH AND EAST.  PRECIPITATION SHOULD SHUT OFF AS
SHORTWAVE PUSHES TO THE EAST BY THURSDAY MORNING.

NEXT WAVE LOOKS TO PUSH INTO THE AREA FROM CANADA ON FRIDAY DRIVING
A COLD FRONT THROUGH THE CWA.  WILL GO WITH SCATTERED
SHOWERS/THUNDERSTORMS FOR ENTIRE AREA FRIDAY WITH THE PASSAGE OF
THE COLD FRONT.

IN THE EXTENDED...ANOTHER FRONT LOOKS TO PUSH THROUGH SUNDAY NIGHT
INTO MONDAY AND HAVE PUT PRECIPITATION IN FOR THAT TIME PERIOD AS
WELL.  UPPER LEVEL RIDGE BUILDS INTO THE AREA BY MID WEEK AND
SHOULD BRING WARMER TEMPS AND DRIER WEATHER.

FCSTID = 5
SGF   57  70  48  70 /  40   0   0  30
JLN   58  72  53  75 /  40   0   0  30
UNO   63  70  48  73 /  40   0   0  30
VIH   59  69  47  69 /  60  30   0  30

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG

In the hours before

Special weather statement, May 30, 9:20 PM CST, 2 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>082-088>092-094-310430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 PM CDT WED MAY 30 2001

TORNADO WATCH NUMBER 331 HAS BEEN CANCELLED AS OF 1010 PM CDT
WEDNESDAY EVENING. COUNTIES NO LONGER UNDER THIS TORNADO WATCH
INCLUDE...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE...
HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MILLER...MORGAN...
PHELPS...POLK...PULASKI...ST. CLAIR...TEXAS...VERNON...WEBSTER AND
WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE
AREA.

CISSELL/FOSTER


Local storm report, May 30, 10:31 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT WED MAY 30 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0825 PM    OSCEOLA                   MO   FLOOD
05/30/01   ST.CLAIR                       NUMEROUS COUNTY ROADS
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

1005 PM    GRAVOIS MILLS             MO   FLOOD
05/30/01   MORGAN                         FLOODING ON HWY J.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1030 PM    BARNETT                   MO   FLOOD
05/30/01   MORGAN                         FLOODING ON HWY AA.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1030 PM    CLIMAX SPGS               MO   FLOOD
05/30/01   CAMDEN                         FLOODING ON HWY NN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1050 PM    WARSAW                    MO   FLOOD
05/30/01   BENTON                         FLOODING OF ROADS  IN
                                          THE BLUE SPRINGS
                                          COMMUNITY. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oregon

When
May 30, 11:30 PM CST
Where
Oregon County, Thayer
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
36.517, -91.550

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247406.